Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 147, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 6, 2010, 4:38 PM CDT for Pittsburg County, Oklahoma. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2010, 4:38 PM CDT (21:38 UTC)
- Expired
- Jul 6, 2010, 5:00 PM CDT
- In force
- 22 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 133 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1516 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:59 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 6, 2:59 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 259 PM CDT TUE JUL 6 2010 .DISCUSSION... A VERY MOIST AIRMASS REMAINS IN PLACE ACROSS THE REGION... WITH FAIRLY WEAK FLOW ALOFT. ONGOING CONVECTIVE ACTIVITY CONTINUES TO PLAGUE MUCH OF NORTHEAST OKLAHOMA AND SOUTHEAST KANSAS THIS AFTERNOON. LOCALIZED FLOODING HAS BEEN REPORTED THROUGHOUT THIS AREA DUE TO RAINFALL CONTINUING TO RE-DEVELOP OVER THE SAME AREAS. THE PAST SEVERAL DAYS HAVE SEEN A PATTERN OF SHOWERS AND THUNDERSTORMS DEVELOPING DURING THE EARLY MORNING HOURS... PERSISTING THROUGHOUT THE DAY OVER GENERALLY THE SAME AREA... AND THEN WEAKENING AFTER SUNSET. MODELS SUGGEST THAT THIS PATTERN WILL PERSIST ACROSS THE REGION FOR THE NEXT TWO DAYS. HIGH POPS WILL CONTINUE ACROSS THE FORECAST AREA... WITH THE HIGHEST BEING DURING THE AFTERNOON HOURS. HEAVY RAINFALL AND SOME TRAINING OF CELLS WILL REMAIN POSSIBLE AS UPPER FLOW REMAINS WEAK. THE UPPER PATTERN WILL SLOWLY BEGIN EVOLVING LATER THIS WEEK. THE NEWS-MAKING AREA OF HIGH PRESSURE ALOFT SITUATED ACROSS THE NORTHEAST CONUS WILL SLOWLY BEGIN TO MIGRATE SOUTHWARD... THEN WESTWARD ACROSS THE SOUTHERN PLAINS LATER THIS WEEK AND INTO THE WEEKEND. THIS WILL EVENTUALLY RETURN A MORE SEASONAL UPPER PATTERN TO OUR REGION... LESSENING OUR PRECIPITATION CHANCES AND TURNING UP THE HEAT TO MORE SEASONAL LEVELS. && .PRELIMINARY POINT TEMPS/POPS... TUL 74 88 74 85 / 30 80 60 70 FSM 75 89 73 88 / 40 90 50 70 MLC 74 85 72 86 / 50 70 50 70 BVO 71 88 72 85 / 30 80 60 70 FYV 72 84 71 85 / 30 90 60 80 BYV 71 85 70 85 / 30 80 50 80 MKO 73 88 71 86 / 30 90 60 70 MIO 72 89 72 87 / 30 80 60 70 F10 73 86 71 86 / 40 80 50 70 HHW 76 89 73 89 / 50 70 40 60 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23 LONG TERM....06
Hazardous weather outlook, Jul 6, 1:09 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 109 PM CDT TUE JUL 6 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 109 PM CDT TUE JUL 6 2010 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. FLASH FLOOD. RISK...ELEVATED. AREA...WEST OF A GROVE TO MCALESTER LINE. ONSET...ONGOING. HEAVY RAIN. RISK...ELEVATED. AREA...WEST OF A GROVE TO MCALESTER LINE. ONSET...ONGOING. DISCUSSION... SHOWERS AND THUNDERSTORMS REMAIN PERSISTENT ACROSS PARTS OF NORTHEAST OKLAHOMA THIS AFTERNOON...WITH THE MAIN AREA GRADUALLY SHIFTING EAST. ADDITIONAL SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE OVER SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AS A MOIST AND SLIGHTLY UNSTABLE AIRMASS REMAINS OVER THE AREA. DUE TO THE SLOW MOVEMENT OF ANY STORMS AND THE TROPICAL NATURE OF THE AIRMASS...BRIEF HEAVY RAINFALL WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. THE GREATEST THUNDERSTORM COVERAGE AND MOST SIGNIFICANT FLASH FLOOD THREAT WILL LIKELY REMAIN NORTH OF INTERSTATE 44 AND WEST OF U.S. HIGHWAY 75. A FEW STRONGER CELLS COULD PRODUCE BRIEF GUSTY WINDS AS WELL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL. THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. FRIDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE MOIST TROPICAL AIRMASS WILL REMAIN WITH US FOR SEVERAL MORE DAYS. MEANWHILE A DISTURBANCE CURRENTLY OVER LOUISIANA WILL GRADUALLY LIFT NORTH TONIGHT AND WEDNESDAY...BRINGING AN INCREASE IN RAIN AND THUNDERSTORM COVERAGE ALONG WITH AN INCREASING HEAVY RAINFALL POTENTIAL THROUGH THURSDAY. A FRONTAL BOUNDARY WILL PUSH SOUTH INTO THE AREA LATE IN THE WEEK AND KEEP THE CHANCE OF SHOWERS AND THUNDERSTORMS GOING INTO EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Jul 6, 11:18 AM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1118 AM CDT TUE JUL 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM TSTM WND DMG 2 E SOUTH COFFEYVILLE 36.99N 95.58W
07/06/2010 NOWATA OK EMERGENCY MNGR
POWER LINES DOWN AND BARN COLLAPSED AT COUNTY ROAD 1 AND
416.
&&
PBSLocal storm report, Jul 6, 2:46 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
246 PM CDT TUE JUL 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD BARTLESVILLE 36.75N 95.98W
07/06/2010 WASHINGTON OK EMERGENCY MNGR
A COUPLE HOMES HAVE RECEIVED FLOODING AND TWO DAY CARE
CENTERS HAVE BEEN EVACUATED.
&&
DMJSpecial weather statement, Jul 6, 2:59 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
259 PM CDT TUE JUL 6 2010
OKZ064-062045-
CREEK OK-
259 PM CDT TUE JUL 6 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CREEK
AT 259 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF DRUMRIGHT...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...DRUMRIGHT.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3609 9630 3585 9651 3595 9663 3612 9652
TIME...MOT...LOC 1959Z 296DEG 13KT 3601 9653Special weather statement, Jul 6, 3:11 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
311 PM CDT TUE JUL 6 2010
OKZ057-058-062100-
CRAIG OK-OTTAWA OK-
311 PM CDT TUE JUL 6 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHEASTERN CRAIG AND NORTHWESTERN OTTAWA
AT 311 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
HOLLOW...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BLUEJACKET AND WELCH.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3694 9489 3674 9514 3694 9535 3700 9527
3700 9496
TIME...MOT...LOC 2011Z 229DEG 13KT 3689 9518Special weather statement, Jul 6, 3:47 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
347 PM CDT TUE JUL 6 2010
OKZ049-073-062130-
PITTSBURG OK-PUSHMATAHA OK-
347 PM CDT TUE JUL 6 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG AND EXTREME NORTHWESTERN PUSHMATAHA
AT 346 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTHWEST OF ALDERSON TO 13 MILES SOUTHEAST OF
PITTSBURG...MOVING WEST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MCALESTER...KIOWA...BLANCO...
ASHLAND...SAVANNA...HAYWOOD...ALDERSON AND KREBS.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3450 9579 3452 9578 3452 9573 3458 9573
3460 9589 3468 9589 3468 9608 3502 9609
3492 9566 3459 9567 3458 9573 3452 9573
3452 9568 3448 9568
TIME...MOT...LOC 2046Z 107DEG 5KT 3487 9572 3454 9575The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:41 PM CDT | Special Weather Statement | TSA | Osage | 79 min |
| Jul 6, 7:52 AM CDT | Areal Flood Advisory | TSA | Nowata, Osage, Washington | 53 min |
| Jul 6, 8:51 AM CDT | Areal Flood Advisory | TSA | Nowata, Osage, Washington | 3 hr |
| Jul 6, 11:45 AM CDT | Areal Flood Advisory | TSA | Nowata, Osage, Washington | 3 hr |
| Jul 6, 1:40 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee, Rogers, Tulsa, Washington | 3 hr |
| Jul 6, 1:46 PM CDT | Flash Flood Warning | TSA | Nowata, Osage, Rogers, Washington | 4 hr |
| Jul 6, 2:03 PM CDT | River Flood Warning | TSA | Ottawa | 5 days |
| Jul 6, 2:20 PM CDT | Areal Flood Advisory | TSA | Ottawa | 55 min |
| Jul 6, 2:23 PM CDT | River Flood Watch | TSA | Nowata | 5 hr |
| Jul 6, 2:43 PM CDT | Flash Flood Warning | TSA | Creek, Tulsa | 3 hr |
| Jul 6, 2:52 PM CDT | Flash Flood Warning | TSA | Delaware, Mayes, Ottawa | 2 hr |
| Jul 6, 2:56 PM CDT | Areal Flood Advisory | TSA | Creek, Rogers, Tulsa | 3 hr |
| Jul 6, 2:59 PM CDT | Special Weather Statement | TSA | Creek | 46 min |
| Jul 6, 3:03 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 42 min |
| Jul 6, 3:08 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 3 hr |
| Jul 6, 3:11 PM CDT | Special Weather Statement | TSA | Craig | 49 min |
| Jul 6, 3:18 PM CDT | Flash Flood Warning | TSA | Craig, Mayes | 116 min |
| Jul 6, 3:35 PM CDT | Flash Flood Warning | TSA | Creek, Tulsa | 99 min |
| Jul 6, 4:02 PM CDT | Flash Flood Warning | TSA | Osage, Pawnee | 4 hr |
| Jul 6, 4:14 PM CDT | Areal Flood Advisory | TSA | Cherokee, Delaware, Mayes, Rogers, Wagoner | 2 hr |
| Jul 6, 5:07 PM CDT | Areal Flood Advisory | TSA | Pittsburg | 113 min |
| Jul 6, 6:28 PM CDT | Special Weather Statement | TSA | Okfuskee | 32 min |
| Jul 6, 5:31 PM CDT | Special Weather Statement | TSA | Carroll | 44 min |
| Jul 6, 5:57 PM CDT | Special Weather Statement | TSA | Madison | 48 min |
| Jul 6, 6:13 PM CDT | Special Weather Statement | TSA | Carroll | 32 min |
| Jul 6, 6:23 PM CDT | Special Weather Statement | TSA | Madison | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.